Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 42, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 24, 1996, 6:51 PM CDT for Brewster County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1996, 6:51 PM CDT (23:51 UTC)
- Expired
- Jul 24, 1996, 7:50 PM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1597 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 242353 FFWMAF TXC043-250050- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 651 PM CDT WED JUL 24 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 750 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...BREWSTER COUNTY ...THE FLASH FLOOD WARNING FOR NORTHERN AND NORTH CENTRAL BREWSTER COUNTY HAS BEEN CANCELLED... AT 650 PM CDT THE THUNDERSTORM ACTIVITY OVER NORTHERN BREWSTER COUNTY HAD WEAKENED CONSIDERABLY AND WAS PRODUCING MOSTLY LIGHT SHOWERS. THEREFORE THE FLASH FLOOD WARNING FOR BREWSTER COUNTY HAS BEEN CANCELLED. PERSONS IN BREWSTER COUNTY SHOULD CONTINUE TO BE ON THE LOOKOUT FOR MINOR FLOODING OF LOW LYING AND NORMALLY FLOOD PRONE AREAS. MOTORISTS SHOULD USE EXTRA CAUTION WHEN APPROACHING LOW WATER CROSSINGS AND AVOID AREAS WHERE WATER COVERS THE ROAD. STAY TUNED TO YOUR LOCAL RADIO AND TELEVISION STATIONS FOR THE LATEST WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:36 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 24, 3:36 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 334 PM CDT WED JUL 24 1996 ANALYSIS OF LATEST VIS LOOP ON SOO/SAC INDICATES LINE OF TRWS MOVING INTO SOUTHWESTERN ZONES. DOUBT ANY CONVECTION WILL DEVELOP LATER BEHIND THE LINE. MOSTLY CLOUDY...BECOMING PARTLY CLOUDY THIS EVENING FOR MOST OF THE NORTHERN ZONES APPEARS BEST BASED ON SATELLITE DATA. LOOKING AT MODELS...BOTH ETA AND NGM INITIALIZED WELL WITH VORT MAX IN TEXAS PANHANDLE. THE 12Z WV IMAGE INDICATES SHORTWAVE THROUGH OK AND TX PANHANDLES WHICH AGAIN AGREES WITH MODELS. THE ETA APPEARS TO BE MOST AGGRESSIVE WITH THIS SYSTEM SHOWING A VORT LOBE IN SOUTHEAST TEXAS BY 24 HOURS. HOWEVER...BASED ON SATELLITE DATA...THIS MAY NOT BE AGGRESSIVE ENOUGH...BUT DOUBT THIS WILL IMPACT FA. AS FOR TEMPERATURES...WITH MOISTURE AROUND AND CLOUD COVER MOST LIKELY OVER THE PERMIAN BASIN FOR MOST OF TONIGHT...BELIEVE GUIDANCE IS ON TRACK FOR THE FIRST PERIOD. DO NOT SEE ANY REASON TO ARGUE OVER A DEGREE OR TWO. AS FOR POPS...BELIEVE PRECIPITATION OVER FOR MOST OF PERMIAN BASIN TODAY. BASED ON SATELLITE DATA...BELIEVE MAIN LINE OF CONVECTION WILL CONTINUE TO MOVE SOUTH. THUS...RECOMMEND ONLY ISOLATED POPS FOR MOST OF PB TONIGHT. THANKS TO LBB FOR COORDINATION! CNM 69 10 MAF 68 10 MRF 60 20 P07 77 0 HUBER
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| Jul 24, 4:54 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.